MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome rx 49 was used in the lower bile duct during a bile ducts catheterization procedure performed on (b)(6) 2018.According to the complainant, during the sphincterotomy procedure, the cutting wire broke.Reportedly, no part of the device detached inside the patient.The procedure was completed with a second dreamtome rx 49, using the same generator and active cord.There were no user injuries nor patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned device revealed that the cutting wire was broken and blackened.There was no other issue noted.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted.Therefore, the complaint investigation conclusion code selected for this event is cause traced to component failure since the event was due to expected or random component failure without any design or manufacturing issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.

Brand Name
DREAMTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7972339
Report Number3005099803-2018-60879
Device Sequence Number1572349
Product Code KNS
UDI-Device Identifier08714729778226
UDI-Public08714729778226
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberM00584000
Device Catalogue Number47401
Device Lot Number0022349242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1